I just read your post and I have been on Topamax since January of '08. It is the ONLY medicine that has helped my migraines and I don't want to give it up if I don't have to. I want to know about your knew/ old medicine that your dr is putting you back on. The oldie but goodie. Does it cause weight gain? I have lost 20 lb on Topamax...20lb I didn't need to lose but I don't want to gain back either.
I just started to lose some of my hair in the summer and it could just be the winter coat I was losing because it has slowed down now that winter is on its way back here in WI. I am going to try to wait it out.....I just got back from my hair stylist and she said I am in no danger of going bald. Good thing.
I really like Topamax and hope that the hair loss is just my winter coat but incase it isn't I would really like to know what your other medicine is.
Originally Posted by Joselita
I just wanted to let the folks that take Topamax know about a potential side effect. The “technical term” my doctor used for it is 'medicinal alopecia', and he said that it affects 3% of people taking the medication. And....yep! You guessed it; I am in that 3%.
In most cases, it is reversable and takes about 5 months for the hair loss to stop once you get off of the medication. I am glad that this was the case for me. I am going to be trying a different medication (and sorry....can’t remember the name, cant read this writing on the script, and will probably get it filled this weekend or Monday at the latest) that he said is “an oldy but a goody” and that people who responded well to Topamax usually respond well to this medication too. I responded well to Topamax, I just couldn’t handle having hand fulls of my hair come out all of the time.
So, I just wanted to let everyone know, that if you are taking Topamax and you start having LOTS of hair start falling out....you aren’t crazy, and it might not be the RSD causing it. Go talk to your doc and let him know. I have been taking Topamax for quite a while now (matter of years), but this losing hair thing is something that wasn’t going on at all, and then started ...and got worse pretty quickly seemingly out of the blue.
If anyone is curious, I will let you know how this new med works for me (and what it’s name is. LOL).
Take care.....and I hope everyone is having an OK time through all of these weather changes going on.